MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).Visual inspection of the returned device found that the basket was opened when received and the working length was bent.Functional inspection was performed and found that the thumb wheel moved freely in both directions; however, the basket would not open or close.The device was disassembled, and the pull wire was found broken at the proximal end.The broken end of the pull wire has evidence of torsion.Based on all available information, it is probable that procedural and/or anatomical factors encountered during the procedure could have affected the device performance and integrity.Handling and manipulation of the device and interaction with the scope and other devices could have contributed to the failure of working length bent.Moreover, the broken pull wire could have been caused by the force applied to the handle in order to rotate the basket.The broken end of the pull wire has evidence that indicates the device was submitted to torsion forces, which could have contributed to the breakage and affected the device's ability to open or close the basket properly.Therefore, the most probable root cause of this event is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used during a transurethral lithotripsy (tul) procedure performed on an unknown date.According to the complainant, during the procedure, the basket failed to open.Reportedly, the handle would not move at all.Another optiflex basket was used to complete the procedure.There were no patient complications reported as a result of this event.This event has been deemed reportable based on the investigation results; pull wire broken.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9268151
Report Number3005099803-2019-05368
Device Sequence Number1951346
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2021
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0023292920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1